MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 04/17/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the coil detachment occurred.And some part was placed in the aneurysm.The target lesion was located in the severely tortuous hepatic artery.A 18mm x 50cm interlock coil was selected for use.During the procedure, placement of the coil became difficult.In attempts to retrieve the coil while inside the microcatheter the coil became unraveled.The coil detached in attempts to remove it via a snare.The microcather moved proximally and the detached coil (10cm) was implanted within the patient.The physician noted that thrombosis formation progress while trying to deploy the coil by changing its shape several times.The procedure was rescheduled.No further patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.A pusher wire and a severely damaged coil were returned for this complaint.The pusher wire was inspected and was found kinked near the interlocking arm.The section of the coil that was returned was found broken since the entire device was not returned; in addition, it was found stretched and kinked.Microscopic inspection of the pusher wire was performed and obseved that the proximal end has a smooth surface.The interlocking arm was inspected and no anomalies were noted.The section of the main coil that was returned was inspected and it was found broken, stretched and kinked.Dimensional inspection that could be measured for the pusher wire were performed and were within specification.It was not possible to perform dimensional testing of the main coil in the section of the coil returned due to the severely damaged condition of it.
 
Event or Problem Description

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8604732
Report Number2134265-2019-05131
Device Sequence Number1857544
Product Code KRD
UDI-Device Identifier08714729845300
UDI-Public08714729845300
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2021
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0022541287
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2019
Initial Date Received by Manufacturer 04/18/2019
Supplement Date Received by Manufacturer06/10/2019
Initial Report FDA Received Date05/13/2019
Supplement Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTRODUCER SHEATH - DESTINATION; INTRODUCER SHEATH - DESTINATION; MICROCATHETER - PROGREAT; MICROCATHETER - PROGREAT; INTRODUCER SHEATH - DESTINATION; MICROCATHETER - PROGREAT
Outcome Attributed to Adverse Event Required Intervention;